question-icon

Suggest Treatment For Diabetes In An Elderly Person While On Glycomet

default
Posted on Tue, 18 Oct 2016
Question: Hi, i am 64 years female , have recently had an abgioplasty, have been having diabetea for nearly 6 years now.
my bloold sugar level fasting is 90, pp is 140-150. However post dinner it reaches 200. I have been taking glycomet 500 sr after lunch. Is the dosage correct or do I need to take some more.
doctor
Answered by Dr. Raju A.T (3 hours later)
Brief Answer:
Need to check again

Detailed Answer:
Hi,

Thanks for the query.

Sugar level of 200 after every meal when on medication needs revising the dosage or the medicine itself. Since, its only after dinner I would not consider there is a need to change the medication here but have to observe.

I would recommend you to recheck the sugar levels for two more instances specially after dinner. If it crosses 180, I would suggest you to cut down few carbohydrates in dinner meal.

Taking medication any stronger can bring down the fasting sugars much below, which is not safe.

Manage the levels with diet.

Hope, I answered your query.

Wish you good health.


Please do ask if any doubts.
If you are satisfied with the answer, please rate the same with five stars and close.

If in future you need to consult me, you can approach me directly through the below link.

http://doctor.healthcaremagic.com/doctors/dr-raju-a-t/60137
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4613 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Diabetes In An Elderly Person While On Glycomet

Brief Answer: Need to check again Detailed Answer: Hi, Thanks for the query. Sugar level of 200 after every meal when on medication needs revising the dosage or the medicine itself. Since, its only after dinner I would not consider there is a need to change the medication here but have to observe. I would recommend you to recheck the sugar levels for two more instances specially after dinner. If it crosses 180, I would suggest you to cut down few carbohydrates in dinner meal. Taking medication any stronger can bring down the fasting sugars much below, which is not safe. Manage the levels with diet. Hope, I answered your query. Wish you good health. Please do ask if any doubts. If you are satisfied with the answer, please rate the same with five stars and close. If in future you need to consult me, you can approach me directly through the below link. http://doctor.healthcaremagic.com/doctors/dr-raju-a-t/60137